MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-135
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Asr claim and medical records received.After review of medical records patient was revised to addressed failed metal on metal total hip arthroplasty due to elevated chromium and cobalt levels, trunnions associated with adverse local tissue reaction.Upon entering the hip joint, black fluid appeared almost like engine oil was present.Femoral head was removed and small amount of black material was noted at the head neck junction.The cup was slightly vertical but acceptable and slightly decreased anteversion but also in acceptable range.Doi: (b)(6) 2009.Dor: (b)(6) 2020, left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative: added: e3, h6 (clinical code).E3 initial reporter occupation: lawyer.H6 clinical code: appropriate term / code not available (e2402) is used to capture blood heavy metal increased.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT DUOFIX TAP SZ7 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12539839
Report Number1818910-2021-21237
Device Sequence Number19859304
Product Code LPH
UDI-Device Identifier10603295060185
UDI-Public10603295060185
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-12-135
Device Catalogue Number157012135
Device Lot NumberD48CV1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer10/19/2021
07/14/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/20/2021
07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASR 300 SPIKED CUP SIZE 58; ASR TAP SLV ADAP 12/14 -1; ASR UNI FEMORAL IMPL SIZE 51; SUMMIT DUOFIX TAP SZ7 HI OFF; ASR 300 SPIKED CUP SIZE 58; ASR TAP SLV ADAP 12/14 -1; ASR UNI FEMORAL IMPL SIZE 51; SUMMIT DUOFIX TAP SZ7 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight118 KG